MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-02445, 3005168196-2019-02447.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), neuron max 6f 088 long sheath (neuron max) and, velocity delivery microcatheter (velocity).During the procedure, the physician placed a neuron max in the left internal carotid artery (ica), a velocity was then used to bring up the jetd through the neuron max and into the target vessel.Afterward, the physician removed velocity; however, resistance was encountered while retracting the velocity out from the jetd.It was reported that the physician thought there might be something wrong with the jetd; therefore, it was removed.However, while retracting the jetd out of the neuron max, the physician experienced resistance and the jetd proximal end began to collapse.The physician also thought there might something wrong with the neuron max distally; therefore, the neuron max was also removed.The procedure was completed using a new jetd, neuron max and the same velocity.It was also reported that after the procedure, the first neuron max was examined, and the distal end was found to be kinked.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 54.0, 77.5 and 89.0 cm from the hub.Conclusions: evaluation of the returned jetd confirmed an ovalization on the distal shaft.If the neuron max became kinked while the jetd was inserted into the device and the jetd is retracted, damage such as an ovalization may occur.In addition, resistance may also be experienced during retraction of the jetd out of the neuron max.Further evaluation revealed additional ovalizations on the proximal end of the jetd.If the device is retracted from the neuron max at extreme angles outside of the patient, damage such as ovalizations may occur.During functional testing, resistance was experienced while advancing the jetd through a demonstration neuron max due to the proximal ovalization and the jetd could not advance any further.Evaluation of the returned neuron max confirmed a kink on the distal shaft.If the device is advanced against resistance, damage such as a kink may occur.During functional testing, resistance was experienced while attempting to advance the returned jetd through the neuron max due to the kink and the jetd could not be advanced any further.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 1.3005168196-2019-02445, and 2.3005168196-2019-02447.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9539336
Report Number3005168196-2019-02446
Device Sequence Number11333618
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPNML6F088904
Device Catalogue NumberPNML6F088904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005